Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 88, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 11, 2004, 3:14 PM EDT for Orange County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2004, 3:14 PM EDT (19:14 UTC)
- Expired
- Jul 11, 2004, 4:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3087 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 111914
SVRMLB
FLC095-112015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
313 PM EDT SUN JUL 11 2004
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ORANGE COUNTY
IN EAST CENTRAL FLORIDA
* UNTIL 415 PM EDT
* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER WINTER PARK AND GOLDENROD... MOVING
SOUTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE LAKE MARY JANE AND UNION
PARK
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF
THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR.
LAT...LON 2860 8130 2860 8117 2836 8103 2836 8127
2839 8130 2848 8130 2863 8137 2863 8137
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:21 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 11, 2:21 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 221 PM EDT SUN JUL 11 2004 .DISCUSSION... ONGOING CONVECTION SUPPORTED BY RAPID INCREASE IN DEEP LYR MOISTURE AND VORT AXIS OVER MARINE AREA APPROACHING THE COAST. IN ADDITION WESTWARD PROPAGATING OUTFLOW BNDRY(S) FROM CONVECTION OVER MARINE AREA PROVIDING FOCUS. HIGH TS COVERAGE LATE THIS AFTN INTO THE EVE EXPECTED AS AIRMASS CONTS TO DESTABILIZE FROM NE TO SW. CLOUD SHIELD NOT LIMITING INSTABILITY AS VORT AXIS ASSTD WITH SOME MID LVL COOLING. MONDAY...DLM RIDGE OVER THE NRN GULF WILL CONTINUE TO RETROGRADE TO THE W AS SHRT WV MOVING THRU THE NE STATES AMPLIFIES E COAST TROF IN SEVERAL STAGES THROUGH THE UPCOMING WEEK. WHILE NOT ADVERTISED IN GUID WILL INCLUDE AN AFTN SEA BREEZE MONDAY. POPS MAY BE HIGHEST IN THE N IN PROX TO MOISTURE GRAD AND OLD SHEAR AXIS. TUESDAY/WEDNESDAY...GRADIENT BEGINS TO TIGHTEN AS E COAST TROF AMPLIFIES. GFS IS NOW A BIT SLOWER WITH INCREASING THE SW FLOW BUT STILL INDICATES A STRENGTH MORE THAN ENUF TO PREVENT E COAST SEA BREEZE. WILL GO WITH SPEEDS LOWER THAN WHAT IS ADVERTISED IN GFS SOLUTION HOWEVER. TEMPS WILL BE HOT ALL THE WAY TO THE E COAST IN ABSENCE OF BREEZE. WILL FOCUS HIER POPS OVER THE N ON WED WITH ADDTIONAL SUPPORT COMING FROM STRUNG OUT VORT AXIS. EXTENDED...HOT SW FLOW WILL CONTINUE WITH BROAD MID LVL E COAST TROF LOCATED TO OUR N. WHILE SEA BREEZE DEVELOPMENT WILL BE RESTRICTED TO THE EXTREME SE COAST IF AT ALL...CONVECTION COMING FM THE W EACH AFTN ALONG BNDRYS WILL ALSO BE SUPPORTED BY POTENTIAL IMPULSES TRAVERSING MAINLY N OF AREA IN MID LVL FLOW. && .MARINE... MESO VORT KEEPING STRONG CONVECTION OVER MARINE AREA THIS AFTN. MULTIPLE MARINE MESOCYCLONES AND LIKELY TORNADIC SUPERCELL IN THE LAST HOUR. CONVECTION HAS DECREASED IN INTENSITY JUST A BIT AS APPROACHED THE COAST AWAY FM GULF STREAM. WEAK SYNOPTIC FLOW NEAR COL TNT WILL TRANSITION TO S-SW FLOW AS TROF AMPLIFIES OVER THE ERN SEABOARD. GRADIENT WILL LIKELY BE SLOWER TO TIGHTEN THEN ADVERTISED IN GUIDANCE BUT MONDAY MAY BE THE LAST DAY FOR LOCAL SEA BREEZE CIRCULATIONS EXCPT FOR ALONG SE COAST. SW FLOW IN MID TO LATE WEEK NOT EXPECTED TO REACH HIGHLIGHT LEVELS. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 74 91 / 20 50 30 40 MCO 74 92 75 92 / 30 50 30 40 MLB 74 89 74 89 / 20 40 20 40 VRB 74 89 74 89 / 20 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KELLY LONG TERM...BLOTTMAN
Hazardous weather outlook, Jul 11, 5:42 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 542 AM EDT SUN JUL 11 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 112200- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 542 AM EDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... THE COMBINATION OF INCREASING MOISTURE IN THE ATMOSPHERE...DAY TIME HEATING DESTABILIZING THE ATMOSPHERE AND THE EAST COAST SEA BREEZE PUSING INLAND DURING THE AFTERNOON WILL INCREASE THE CHANCES OF THUNDERSTORMS TODAY. THE GREATEST CHANCES FOR LIGHTNING STORMS WILL BE FROM NORTHWEST VOLUSIA COUNTY TO LAKE OKEECHOBEE IN THE INTERIOR AND FROM TITUSVILLE NORTH ALONG THE COAST. STEERING CURRENTS IN THE ATMOSPHERE WILL TEND TO PUSH STORMS SOUTH TODAY. THE PRIMARY HAZARDS FROM STORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAINFALL AND WIND GUSTS ABOVE 40 MPH. ...WATERSPOUT IMPACT... A LIGHT VERTICAL WIND PROFILE...HIGH ATMOSPHERIC MOISTURE AND OUTFLOW BOUNDARIES FROM A CLUSTER OF STORMS AND SHOWERS MOVING SOUTH OVER THE COASTAL WATERS WILL INTERACT WITH EXSISTING BOUNDARIES OVER WATER TO PRODUCE A LOW CHANCE OF WATERSPOUTS FROM CAPE CANAVERAL TO JUPITER INLET THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE SURFACE TO 500MB RIDGE AXIS IS FORECAST TO SHIFT TO SOUTH FLORIDA BY TUESDAY AND REMAIN THERE THROUGH NEXT WEEKEND RESULTING IN A PROLONGED PERIOD OF SOUTHWEST WIND FLOW. STEERING WINDS WILL PUSH THE STORMS BACK TOWARD THE COAST EACH DAY. THE PRIMARY HAZARD FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WIMMER
In the hours before
Special weather statement, Jul 11, 1:52 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 152 PM EDT SUN JUL 11 2004 FLZ041-044-111815- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 152 PM EDT SUN JUL 11 2004 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH OVER NORTHEASTERN LAKE COUNTY...NORTHWESTERN VOLUSIA COUNTY... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PIERSON...MOVING SOUTH AT 10 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING. 28
Special weather statement, Jul 11, 2:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EDT SUN JUL 11 2004 FLZ141-147-111900- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 228 PM EDT SUN JUL 11 2004 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN VOLUSIA COUNTY... AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER OAK HILL...MOVING SOUTH AT 15 MPH. FREQUENT TO EXCESSIVE LIGHTNING CAN ALSO BE EXPECTED. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE SCOTTSMOOR AND KENNEDY SPACE CENTER.
Special weather statement, Jul 11, 2:42 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 242 PM EDT SUN JUL 11 2004 FLZ147-111915- NORTHERN BREVARD COUNTY- 242 PM EDT SUN JUL 11 2004 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER NORTHERN BREVARD COUNTY... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER THE INDIAN RIVER HEADING TOWARD MIMS AND TITUSVILLE.
Special weather statement, Jul 11, 3:05 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 305 PM EDT SUN JUL 11 2004 FLZ045-046-112000- ORANGE-SEMINOLE- 305 PM EDT SUN JUL 11 2004 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER SOUTHERN SEMINOLE COUNTY AND CENTRAL ORANGE COUNTY... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHTNING STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER WINTER SPRINGS...MOVING SOUTH AT 20 MPH. FREQUENT TO EXCESSIVE LIGHTNING AND INTENSE RAINFALL IS ALSO OCCURRING. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE BELLE ISLE...FERN PARK...WINTER PARK...OVIEDO LAKE MARY JANE AND UNION PARK. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. JP
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:14 PM EDT | Special Marine Warning | MLB | 91 min | |
| Jul 11, 1:58 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 47 min |
| Jul 11, 3:09 PM EDT | Special Marine Warning | MLB | 66 min | |
| Jul 11, 3:09 PM EDT | Special Marine Warning | MLB | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.